Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

PVCs, tachycardia, chest tightness, shortness of breath. ECG, Echo, Stress ECG, Holter, blood tests done. Treatment?

Hi following problem bothering me for 2 years and the problem is PVCs, tachycardia, chest tightness and shortness of breath. According to doctors heart is healthy (a slight mitral valve prolapse ) several times I happened fast heartbeat the first time without cause accelerated heart rate was about 180 beats a pause (beat beat pause beat beat beat pause) like that I called an ambulance, but when they arrive they did a electrocardiogram caught sinus tachycardia 150 beats (no skips). Following this time I had 2 times within 2 years same tachycardias with no success in capturing it on the ECG . Tests I ve done in these two years are ECG, Echo, Stress ECG, 24 Hrs Holter and blood tests.Also quite alot PVCs almost every day sometimes 2-3 a day sometimes 300-400 + sometimes is (beat beat skip beat beat beat ...) and sometimes is (beat skip skip skip beat skip skip skip skip beat beat beat ...)I read about electrophysiological study but the problem is this i live in Bulgaria here for such study the arrhytmia should be registered with ECG without ECG record of arrhythmia they dont do the study. So my questions are: 1:Are these PVCs,Tachy dangerous in the heart with a slight prolapse. 2:Is there a way to stop it. 3:Can PVCs,Tachy be turned into a dangerous arrhythmia. 4:Is there a need for electrophysiologic study after everything else is normal. 5:I am very worried that about PVCs that are (beat skip skip skip skip beat beat skip skip skip) is this normal? 6:I also have early repolarization which all doctors say it is nothing could this be the reason (there is a very scary stuff about it on the net) I m currently on beta blocker and vitamins my BP is normal range from (110-140 systolic, 60-90 diastolic)except for rare moments when i get scared it rises up to 170/100 for few minutes 10-15. 26 y/o smoker,non-drinker. I will be grateful if you advise me what to do.
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Hello and thanks for the query
It seems by reading your mail that your main concern is your tachycardia and arrhythmia. You are already taking beta-blockers but not getting any relief. So try using Calcium channel blockers like Dilzem and Verapamil with beta- blockers in a dose you can tolerate. Consult your cardiologist for this.
These type of tachycardia are not life threatening unless it is associated with chest pain. But you have a valve prolapse so you have to take care that you don't do any thing that cause chest pain or heaviness like running, heavy Weight lifting etc.
As you ECG recorded HR of 150, I don't thing you need any other examination other than holter which you have already done.
Repeat Holter study after taking Beta-blocker and Calcium Channel blocker to note that they are not causing any bradycardia. You may need Pacemaker Implantation in future. So repeat Holter study every year.
Hope you got your answer.
Best Wishes
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor